Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 260, NWS Raleigh, NC

July 24, 20124 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2012, 3:27 PM EDT for 4 counties in North Carolina. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 3:27 PM EDT (19:27 UTC)
Expired
Jul 24, 2012, 4:30 PM EDT
In force
63 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Lee County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 3:30 PM EDTTSTM WND DMG6 Se Harpers Crossroads, NCON TREE DOWN ON GLENDON ROAD
Jul 24, 3:40 PM EDTTSTM WND DMG3 Ssw Carthage, NCNUMEROUS TREES WERE REPORTED DOWN THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 2:36 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS52 KRAH 241927
SVRRAH
NCC105-123-125-153-242030-
/O.NEW.KRAH.SV.W.0260.120724T1927Z-120724T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CANDOR...OR 12 MILES WEST OF CARTHAGE...     
  MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF   
  58 MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS PRODUCED WIND
  DAMAGE IN TROY. 

* LOCATIONS IMPACTED INCLUDE...
  ROBBINS...
  BISCOE...
  CANDOR...
  CARTHAGE...
  TAYLORTOWN...
  EAGLE SPRINGS...
  PINEHURST...
  WHISPERING PINES...
  SOUTHERN PINES...
  VASS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3522 7991 3551 7972 3552 7935 3543 7907
      3533 7915 3527 7922 3526 7921 3524 7923
      3503 7950
TIME...MOT...LOC 1925Z 288DEG 22KT 3527 7956

$$

13
2 follow-up statements
729 
WWUS52 KRAH 241939
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT TUE JUL 24 2012

NCC105-123-125-153-242030-
/O.CON.KRAH.SV.W.0260.000000T0000Z-120724T2030Z/
LEE NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-
339 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN RICHMOND...MOORE...SOUTHEASTERN MONTGOMERY AND
SOUTHERN LEE COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JUST 
SOUTHWEST OF CARTHAGE...OR 8 MILES NORTHWEST OF SOUTHERN PINES... 
MOVING EAST AT 20 MPH. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CARTHAGE...PINEHURST...
PINEBLUFF...WHISPERING PINES...ABERDEEN...GUM SPRINGS...TRAMWAY... 
VASS...CAMERON...TAYLORTOWN...AND LEMON SPRINGS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3520 7986 3551 7965 3552 7935 3543 7907
      3529 7920 3524 7923 3503 7950
TIME...MOT...LOC 1938Z 288DEG 22KT 3524 7947

$$

13
655 
WWUS52 KRAH 242004
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT TUE JUL 24 2012

NCC123-242013-
/O.CAN.KRAH.SV.W.0260.000000T0000Z-120724T2030Z/
MONTGOMERY NC-
404 PM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3511 7966 3552 7935 3543 7907 3527 7922
      3524 7923 3503 7950
TIME...MOT...LOC 2003Z 288DEG 22KT 3519 7929

$$

NCC105-125-153-242030-
/O.CON.KRAH.SV.W.0260.000000T0000Z-120724T2030Z/
LEE NC-MOORE NC-RICHMOND NC-
404 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN RICHMOND...EASTERN MOORE AND SOUTHERN LEE
COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER
WHISPERING PINES AND VASS...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...SOUTHERN PINES...LEMON 
SPRINGS...VASS...CAMERON....WHISPERING PINES.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3511 7966 3552 7935 3543 7907 3527 7922
      3524 7923 3503 7950
TIME...MOT...LOC 2003Z 288DEG 22KT 3519 7929

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:45 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 24, 2:45 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC
REGION THROUGH WEDNESDAY...PRODUCING WIDESPREAD THUNDERSTORMS THIS
AFTERNOON AND EVENING...AND SCATTERED STORMS WEDNESDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM...

SEVERE THUNDERSTORM WATCH FOR OUR ENTIRE CWA THROUGH 10 PM.

SHOWER/TSTM ACTIVITY...SOME SEVERE...NOW AFFECTING THE TRIAD AND
WESTERN PIEDMONT. CURRENT MESOANALYSIS SHOWS PLENTY OF MLCAPE (ON
THE ORDER OF 3500+) AND DCAPE OF 1300+ ACROSS MUCH OF OUR CWA.
THERMODYNAMICALLY...THE ACTIVITY TO OUR WEST WILL BE APPROACHING A
FAVORABLE AIRMASS FOR ADDITIONAL ACTIVITY AND VIGOROUS UPDRAFTS.
INITIALLY BULK SHEAR IS MODEST (<20KT) BUT IS FORECAST TO INCREASE
LATER TODAY AS THE SHORT WAVE TO OUR NW APPROACHES. THIS SETUP
SUGGESTS THE IMPACTS WITH THIS AFTERNOON AND EVENINGS TSTM ACTIVITY
WILL BE PRIMARILY DAMAGING STRAIGHT-LINE WIND GUSTS. ALTHOUGH LARGE
HAIL CAN'T BE RULED OUT...WE'RE EXPECTING THAT THE BULK OF THE STORM
REPORTS TODAY WILL BE WIND-RELATED. WORTH NOTING THAT THE CONVECTION
ALLOWING MODELS GENERALLY SUPPORT THIS IDEA OF A FAST-MOVING
MULTICELL CLUSTER EVENT WITH BOWING SEGMENTS AND WIND DAMAGE
POTENTIAL...WITH TIMING POINTING TO A MID-LATE AFTERNOON EVENT
ACROSS THE WESTERN AND CENTRAL PIEDMONT AND A LATE AFTERNOON THROUGH
EARLY EVENING EVENT ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN.
GIVEN THE NW FLOW AND ANTICIPATED SPEED OF THIS EVENT...ACTIVITY
SHOULD BE WINDING DOWN BY LATE EVENING.

LOWER CONFIDENCE WITH REGARD TO HOW THE ACTIVITY NOW MOVING SSE
ACROSS THE OHIO RIVER VALLEY MAY OR MAY NOT AFFECT US TONIGHT.
INITIAL THINKING IS THAT GIVEN ITS SOUTHWARD PROPAGATION...AND THE
FACT THAT THE TIMING OF THE REMNANT ACTIVITY WOULD HAVE IT MOVING
ACROSS OUR AREA OVERNIGHT AFTER THE BL HAS STABILIZED...FOR NOW WILL
KEEP POPS LOW OVERNIGHT. HOWEVER WE'LL BE MONITORING THIS CLOSELY.
OTHERWISE...EXPECT A FAIR AMOUNT OF MID AND HIGH CLOUDS LINGERING
OVERNIGHT IN THE WAKE OF THE SHOWER/TSTM ACTIVITY...THUS NOT
EXPECTING MUCH OF A PROBLEM WITH FOG OVERNIGHT. LOWS TONIGHT IN THE
LOWER 70S

NW FLOW WITH WEAK EMBEDDED SHORT WAVES EXPECTED TO CONTINUE
TOMORROW...BUT THIS FLOW WILL WEAKEN WITH A CUTOFF TROUGH MOVING E
OFF THE NEW ENGLAND COAST. IN TERMS OF THE AIRMASS AND THERMODYNAMIC
PROFILE...LITTLE CHANGE IS EXPECTED...ALTHOUGH THE DAY WILL START
OFF WITH MORE CLOUDINESS THAN TODAY. EXPECT ADDITIONAL SCATTERED
AFTERNOON/EVENING SHOWERS AND TSTMS...BUT WITH WEAKER MID/UPPER FLOW
AND SHEAR...EXPECT COVERAGE TO BE REDUCED COMPARED TO TODAY. SEVERE
STORM IMPACTS WILL ONCE AGAIN FAVOR DAMAGING WINDS GUSTS MORE THAN
HAIL.

WEDNESDAY CONVECTION EXPECTED TO END BY LATE EVENING FOLLOWED BY
PARTLY CLOUDY OVERNIGHT PERIOD.

HIGHS WEDNESDAY 89 NORTHWEST TO NEAR 95 SOUTHWEST...AND LOWS
WEDNESDAY NIGHT 71 NORTHEAST TO NEAR 75 EXTREME SOUTH.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 1225 PM TUESDAY...

MIGRATORY LOW LEVEL RIDGING MOVING EAST ACROSS THE AREA WILL PRODUCE
SOUTHWEST TO WESTERLY FLOW AND INDUCE A HEAT RIDGE REFLECTED IN LOW
LEVEL THICKNESSES IN EXCESS OF 1440M AND H85 TEMPS 22-24C.
CORRESPONDING SURFACE HIGHS EXPECTED TO REACH UPPER 90S...
POTENTIALLY SOME VERY LOW TRIPLE DIGITS. THESE ARE BELOW RECORDS FOR
THE DATES...WITH THE EXCEPTION OF THU AT RDU. SEE CLIMATE SECTION
BELOW. HIGH INSTABILITY WITH NO FORCING MECHANISM WILL FAVOR
CLIMATOLOGICAL DIURNAL CONVECTION IN THE WESTERN PIEDMONT AND IN THE
COASTAL PLAIN DUE TO DIFFERENTIAL HEATING AND SEA BREEZE
PENETRATION...RESPECTIVELY.

TROF APPROACHING FROM THE WEST AND AN ASSOCIATED SURFACE FRONT WILL
APPROACH FROM THE NW FRIDAY. FRONTAL PASSAGE WILL BE AFTER MAX
HEATING FRIDAY...WITH HIGHS REACHING UPPER 90S...AGAIN WITH
POTENTIALLY A STRAY 100 DEGREE READING. WILL INCREASE THE CHANCE OF
SHOWERS LATER FRIDAY NIGHT DUE TO A LITTLE QUICKER FROPA AS DEPICTED
ON LATEST MODEL RUNS. MILD AND MUGGY WITH LOWS WITHIN A DEGREE OR
TWO OF MIDDLE 70S BOTH NIGHTS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1225 PM TUESDAY...

MEDIUM RANGE NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE GRADUAL
ESTABLISHMENT OF A MEAN TROUGH ALOFT OVER THE EAST COAST THIS
WEEKEND THROUGH EARLY NEXT WEEK. AS THIS TROF BECOMES
ESTABLISHED...THE SURFACE COLD FRONT EARLY THIS WEEKEND WILL PUSH
THROUGH CENTRAL NC ON SAT...WITH RELATIVELY COOLER/DRIER (AND MORE
STABLE) HIGH PRESSURE BUILDING ACROSS THE APPALACHIANS SUNDAY
THROUGH TUESDAY. WITH THE DRIER NORTHWEST FLOW REGIME IN
PLACE...ONLY SLIGHT CHANCE POPS EXPECTED SUNDAY AND MONDAY...WHILE A
POTENTIAL SHORT WAVE DIGGING INTO THE EAST COAST TROF WILL INCREASE
CHANCES ON TUESDAY.

HIGH TEMPERATURES WILL BE NEAR NORMAL...IN THE 90 TO 95 DEGREE RANGE
SATURDAY THROUGH MONDAY...POTENTIALLY A LITTLE COOLER TUESDAY IF WE
GET A REINFORCING SHORT WAVE DEEPENING THE MEAN TROF. PERSISTENCE
LOWS EXPECTED THROUGH THE PERIOD...BASICALLY 70 TO 74.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 1230 PM...

THE MAIN AVIATION IMPACT THROUGH THE FIRST 6-9 HOURS OF THE TAFS
WILL BE STRONG WINDS AND REDUCED VSBY AND CIGS ASSOCIATED WITH A
LINE OF THUNDERSTORMS EXPECTED TO SWEEP ACROSS THE REGION. OUR
WESTERN PIEDMONT TAF SITES WILL BE AFFECTED BETWEEN 17-20Z...WHILE
OUR EASTERN EASTERN PIEDMONT AND COASTAL PLAIN TAF SITES AFFECTED
BETWEEN 20-24Z. OUTSIDE OF THIS ACTIVITY EXPECTED GENERALLY VFR
CONDITIONS WITH MID/HIGH CLOUDS.

MOSTLY MVFR FOG DEVELOPING LATE TONIGHT AS WINDS SUBSIDE. THEN A
DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE
AFTERNOON AND EVENING HOURS WITH ASSOCIATED MVFR CEILINGS AND
VISIBILITY. THERE WILL BE POCKETS OF MVFR TO IFR FOG AND STRATUS
BETWEEN 5 AM AND 9 AM EACH MORNING.

&&

.CLIMATE...
THE FOLLOWING ARE THE RECORD HIGH TEMPERATURES FOR THE 26TH AND 27TH:

                  RDU            GSO             FAY
THU (26TH):   101 IN 2005    102 IN 1914      104 IN 1940
FRI (27TH):   104 IN 1940    104 IN 1914      106 IN 1940

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MLM
NEAR TERM...NP
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...NP
Hazardous weather outlook, Jul 24, 2:55 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT TUE JUL 24 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-251900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
255 PM EDT TUE JUL 24 2012

...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS SHOWERS AND THUNDERSTORMS...MANY OF WHICH MAY BE SEVERE...ARE
EXPECTED OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING.
THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS
IN EXCESS OF 60 MPH. A STORM OR TWO MAY PRODUCE HAIL IN EXCESS OF
ONE INCH. ADDITIONALLY...FREQUENT TO EXCESSIVE LIGHTNING WILL
ACCOMPANY THE STRONGER STORMS. RESIDENTS SHOULD BE PROMPT TO MOVE
INDOORS AHEAD OF ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES...WITH HEAT
INDEX VALUES BETWEEN 105 AND 109 DEGREES...ARE EXPECTED TO RETURN
FOR THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Local storm report, Jul 24, 3:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 W SNOW CAMP           35.87N  79.47W
07/24/2012                   ALAMANCE           NC   911 CALL CENTER

            SEVERAL TREES DOWN IN SOUTHWESTERN ALAMANCE COUNTY.

&&

EVENT NUMBER RAH1200685

BLAES
Special weather statement, Jul 24, 3:11 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE JUL 24 2012

NCZ041-042-077-242015-
HARNETT-JOHNSTON-WAKE-
311 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS
WAKE...HARNETT AND JOHNSTON COUNTIES THROUGH 415 PM EDT...

AT 311 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF NEW HILL...OR ABOUT 11 MILES WEST OF CARY...MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HILL...APEX...HOLLY
SPRINGS...FUQUAY-VARINA...AND...LAKE WHEELER.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 287 AND 312.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 89 AND 101.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3583 7836 3541 7865 3557 7893 3559 7892
      3560 7896 3561 7899 3584 7891 3585 7890
TIME...MOT...LOC 1911Z 298DEG 11KT 3572 7897

BLAES
Local storm report, Jul 24, 3:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     4 NW SNOW CAMP          35.90N  79.48W
07/24/2012                   ALAMANCE           NC   911 CALL CENTER

            MULTIPLE TREES DOWN

&&

EVENT NUMBER RAH1200686

ELLIS
Local storm report, Jul 24, 3:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     5 S SNOW CAMP           35.80N  79.43W
07/24/2012                   CHATHAM            NC   911 CALL CENTER

            ONE TREE DOWN ON SILER CITY SNOW CAMP ROAD

&&

EVENT NUMBER RAH1200687

ELLIS
Local storm report, Jul 24, 3:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     7 ENE SILER CITY        35.75N  79.35W
07/24/2012                   CHATHAM            NC   911 CALL CENTER

            ONE TREE DOWN ON MOUNT VERNON HICKORY MOUNTAIN ROAD

&&

EVENT NUMBER RAH1200688

ELLIS
Local storm report, Jul 24, 3:23 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 SSE TEER              35.90N  79.20W
07/24/2012                   ORANGE             NC   911 CALL CENTER

            LARGE TREE DOWN ON POWERLINES

&&

EVENT NUMBER RAH1200689

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:07 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne83 min
Jul 23, 8:53 PM EDTAreal Flood AdvisoryRAHJohnston, Sampson, Wayne86 min
Jul 23, 11:07 PM EDTSpecial Weather StatementRAHWayne, Wilson53 min
Jul 24, 1:56 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph49 min
Jul 24, 2:24 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph66 min
Jul 24, 2:31 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond, Stanly59 min
Jul 24, 2:55 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Lee, Orange50 min
Jul 24, 3:11 PM EDTSpecial Weather StatementRAHWake64 min
Jul 24, 3:11 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond64 min
Jul 24, 3:16 PM EDTSevere Thunderstorm WarningRAHDurham, Harnett, Wake63 min
Jul 24, 3:34 PM EDTAreal Flood AdvisoryRAHWake54 min
Jul 24, 3:37 PM EDTSpecial Weather StatementRAHHalifax53 min
Jul 24, 3:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake47 min
Jul 24, 3:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Moore63 min
Jul 24, 4:11 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Sampson, Wayne, Wilson64 min
Jul 24, 4:16 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland59 min
Jul 24, 4:24 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond51 min
Jul 24, 4:28 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax47 min
Jul 24, 4:33 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson57 min
Jul 24, 4:34 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.